1766
vSlide preview
Therapy-associated myelodysplastic syndrome.
Bone Marrow, Iliac Crest
Haematoxylin & Eosin (H&E)
68 years
female
68-year old female patient with diagnosed follicular lymphoma. She had her third cycle of R-CT therapy (Rituximab, Fludarabine and cyclophosphamide) 2 months before and Neupogen (a granulocyte colony-stimulating factor) 5 days before undergoing bone marrow biopsy. Pancytopenia.
Representative bone marrow trephine biopsy showing age-correlated hypercellularity (50-60%). Hematopoiesis with trilinear maturation. Dysplastic megakaryocytes. Marked left shift of erythropoiesis and granulopoiesis with borderline increase in blastoid cells. Interstitial lymphoid hyperplasia.
The conventional histopatholocial interpretation of the available biopsy is difficult. To exclude an infiltration of lymphoma immunophenotyping was performed which showed a majority of CD 5-positive T-lymphocytes and only few weakly CD 20-positive and few CD79a-positive B-lymphocytes. In addition the sample was stained for CD 34 which could not prove an augmentation of blasts.
Whether the atypia of hematopoiesis in this case is reactive (due to medication/toxic) or neoplastic (therapy-associated myeloid neoplasia without increase in blasts) cannot be distinguished histomorphologically. The additional cytogenetic investigation, which showed several genetic aberrations (inv1, del17, add7, del13, add14, +8), could prove the neoplastic origin of the histomorphologically observed bone marrow changes.
Andrea Bodmer, University of Basel
http://pathorama.ch/vSlides/Therapy_associated_myelodysplastic_syndrome_-1766.html
If you have activated javascript you can use a much better version of vSlides